MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145049CP
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Death (1802); Blood Loss (2597); Radiation Exposure, Unintended (3164)
Date of Event 11/26/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intraoperatively, on insertion, the introducer sheath/valved pull-apart sheath and part of the sheath shaft has broken off or detached from the upper part of the introducer sheath and got stuck deep into the vena jugularis interna sinistra (catheter was not inside of pull-apart sheat).It followed emergency operation under xray, the shaft of the introducer sheath/valved pull-apart sheath was extracted.A new one was implanted directly.It was noted that there was noting unusual observed prior to use, there was no resistance faced while inserting the device and excessive force was not used.It was reported that patient had blood loss and required two 250ml bags of blood transfused.Patient later died but as per the physician, other things may be responsible for patient death as the patient is multimorbid.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led a photographic evaluation of six photographs of device.A visual inspection of the returned photos noted: the first photo depicts the top of the pull apart sheath disengaged from the shaft.The second photo depicts the shaft of the pull apart sheath.The third photo depicts the top and shaft of the pull apart sheath side by side.The fourth photo depicts the top of the pull apart sheath turned upside down, a view of the shaft is also noted.The fifth photo depicts the shaft, there's a crimp at the end and a slight bend in the middle.The sixth photo depicts a view of the assembled pull apart sheath in it's packaging tray.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the disengaged pull apart sheath may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led a photographic evaluation of six photographs of the device.A visual inspection of the returned photos noted that the first photo depicts the top of the pull apart sheath disengaged from the shaft.The second photo depicts the shaft of the pull apart sheath.The third photo depicts the top and shaft of the pull apart sheath side by side.The fourth photo depicts the top of the pull apart sheath turned upside down, a view of the shaft is also noted.The fifth photo depicts the shaft, there's a crimp at the end and a slight bend in the middle.The sixth photo depicts a view of the assembled pull apart sheath in it's packaging tray.A visual inspection of the returned product noted: only the pull apart sheath was received.The shaft was disengaged from the proximal end of the sheath.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the disengaged pull apart sheath may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key8191986
Report Number3009211636-2018-00393
Device Sequence Number16672098
Product Code MSD
UDI-Device Identifier20884521158167
UDI-Public20884521158167
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2019
Device Model Number8888145049CP
Device Catalogue Number8888145049CP
Device Lot Number1606900125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2018
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer01/08/2019
03/01/2019
04/26/2019
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date01/30/2019
03/25/2019
05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Age76 YR
Patient Weight80